MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).It was reported that an endurant (non-endologix) aortic extension was implanted first just below the renal artery followed by the afx2 bifurcated stent graft.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.An angiogram showed a type 3 endoleak; however, it could not be determined if the endoleak was a type 3a or type 3b.Touch-up was performed at the stent grafts junction, but the endoleak did not resolve.An afx suprarenal aortic extension was added below the renal arteries.The endoleak resolved and the procedure was completed.Approximately five and half (5.5) years post initial procedure, during follow up aneurysm enlargement was observed and a type 2 endoleak was suspected.An angiogram was performed on 13 november 2023 and showed an endoleak above the bifurcation which determined this to be a type 3b endoleak.No intervention was performed at this time.On 5 december 2023 a secondary procedure was performed where an afx2 bifurcated stent graft was used to reline the previously implanted afx2 and endoleak was successfully resolved.In order to exclude the possibility of a type 2 endoleak, coil embolization of the lumbar artery was done.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak, aneurysm enlargement and re-intervention are confirmed.This is consistent with the reported adverse event/incident.Unable to identify the contributing factors for the reported event.This was an off-label case due to concomitant use with products outside the ifu, however it is unclear if this was the contributing factors for the type 3b endoleak.The type 2 (anatomy related) endoleak was treated with coil embolization during re-intervention.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint was a type 2 endoleak from a lumbar artery.The final patient status was not reported post the secondary procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: awareness date has been updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18387145
Report Number3011063223-2023-00055
Device Sequence Number14444919
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)181108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2018
Device Model NumberBEA22-70/I16-30
Device Lot Number1756438002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX SUPRARENAL AORTIC EXTENSION, LOT # 1737485022; MEDTRONIC ENDURANT EXTENSION
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale